MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 300 ACET CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 300 ACET CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-03-052
Medical Device Problem Codes Use of Device Problem (1670); Malposition of Device (2616)
Health Effect - Clinical Codes Adhesion(s) (1695); Edema (1820); Foreign Body Reaction (1868); Pain (1994); Tissue Damage (2104); Osteolysis (2377); No Code Available (3191)
Date of Event 12/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After review of medical records, patient's most recent complaints are of pain in the feeling of clicking and subluxating within the right joint.X-rays demonstrated acetabular component at approximately 75 degrees of abduction and retroverted.Proximal femoral greater trochanteric bony lysis was evident but femoral component appeared to be well intact.Metal ions demonstrated a cobalt level of 111 and chromium of 37.Mri demonstrated a periacetabular fluid collection with extension both anterior and lateral.Patient was revised to address painful right total hip arthroplasty, metallosis right total hip arthroplasty, abductor tear right hip secondary to metallosis, and proximal femoral bony lysis secondary to metallosis.Operative findings stated that the femoral component demonstrated to be in neutral anteversion but very well fixed.Significant proximal greater trochanteric ostial lysis secondary to metallosis was appreciated.Metallosis consisted of an area in the greater trochanter that extended down approximately 4 cm especially laterally along the femur.Comminution of the most proximal 2-3 cm of the greater trochanter was found secondary to metallosis, this has to be considered a pathologic fracture secondary to metallosis.The abductor mechanism demonstrated severe compromise secondary to metallosis.Posterior one half of the abductor demonstrated metallosis on the superficial and one half and was inserted into an area of greater trochanter that demonstrated comminuted bone.Acetabular component was found to be well fixed in approximately 75 degrees of abduction and 5 degrees of retroversion.Doi: (b)(6) 2005; dor: (b)(6) 2018 right hip.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINNACLE 300 ACET CUP 52MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9805876
Report Number1818910-2020-07185
Device Sequence Number11485548
Product Code LPH
UDI-Device Identifier10603295008651
UDI-Public10603295008651
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-03-052
Device Catalogue Number121703052
Device Lot NumberZH5D81000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR